[ Ana Sayfa | Amaç ve Kapsam | Yayın Kurulu | İçindekiler | Arşiv | Yayın Arama | Yazım Kuralları | İletişim ]
Ege Journal of Medicine
2017, Cilt 56, Sayı 4, Sayfa(lar) 214-215
[ Türkçe Özet ] [ Tam Metin ] [ PDF ] [ Benzer Makaleler ]
Teicoplanin induced seizure
Bayram Yeşil, Mustafa Kaplan, Orhan Coşkun, Volkan Gökbulut, Ferhat Bacaksız, Erkin Öztaş, Ertuğrul Kayaçetin
Türkiye Yüksek İhtisas Eğitim ve Araştırma Hastanesi, Gastroenteroloji Kliniği, Ankara, Türkiye
Keywords: Epilepsy, meticilline resistant staphylococcus aureus (MRSA), teicoplanin

Fifty six years old male patient admitted to our clinic with cholangitis due to anastomosis stricture after liver transplantation. Percutaneous transhepatic cholangiography (PTK) was performed and imipenem was started. Teicoplanin was added to treatment at 10th day because of fewer and elevated WBC. Tonic clonic epileptic seizures was developed 1 day after the teicoplanin was started. Cranial CT, MRI and EEG is performed. Only chronic ischemic changes was seen in MRI. At laboratory analysis, serum sodium level was 124 mEq/L and was corrected. Levetiracetam was started. The patient was entubated because of metabolic asidosis due to repeated epileptic seizures. Because of seizures started after teikoplanin and that we could not find any etiologic factor, we thought that seizure was induced by teicoplain. The drug was stopped and seizures ended. But the patient died due to ventilator associated pneumonia. Teicoplanin induced seizure must be kept in mind in infected patients with seizures.

[ Türkçe Özet ] [ Tam Metin ] [ PDF ] [ Benzer Makaleler ]